Florida, 2005

Damaging Wind in Florida, February 27, 2005

February 27, 2005 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 27, 2:30 PM EST, 2 hours earlier.

Area forecast discussion, Feb 27, 2:30 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EST SUN FEB 27 2005

.CURRENTLY...CLOUDY ACROSS LOCAL AREA. DOPPLER SHOWS AN LARGE AREA
OF MAINLY LIGHT RAIN MOVING NORTHEAST ACROSS THE CWFA. NE 15 TO 20
MPH WITH HIGHER GUSTS.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY...
WET WEATHER PATTERN CONTS INTO TONIGHT. LO CENTERED 65 S OF AQQ WITH
WARM FRONT EXTENDING SE ACROSS CNTRL FLA AND COLD FRONT SWWD INTO
SCNTRL GULF. LO WILL TRACK ENE ACROSS NE FLA TONIGHT LIFTING WARM
FRONT ACROSS MAINLY JAX CWFA AND COLD FRONT MOVING ACROSS APALACHEE
BAY/SE BIG BEND INTO CNTRL GA. SPC STILL KEEPS SLIGHT RISK FOR OUR
SE BIG BEND AND ADJACENT WATERS BUT THREAT OF SEVERE WX NOW MINIMAL
WITH MAIN ACTIVITY TO BE IN SCNTRL TAMPA-MELBOURNE AREA TONIGHT. SPC
TORNADO BOX HERE. RADAR WITH BACK END OF MOISTURE ACROSS ERN
PANHANDLE/SE ALA. HOWEVER MID/UPR MOISTURE AXIS REMAINS TO OUR W AND
EXPECT WRAP AROUND MOISTURE AND LOW CLOUDS TO PERSIST TONIGHT
DECREASING FROM SW TO NE. GFS CONTS TO OUTPERFORM OTHER MODELS IN
MOVEMENT (FARTHEST S) AND SPEED (FASTEST TO EXIT) OF LOW SO FORECAST
BASED ON THIS MODEL. MINS TONIGHT FROM MID 40S INLAND TO AROUND 50
COAST. POPS RANGE FROM 50 PCT ERN THIRD TO 30 PCT WRN THIRD.

MONDAY AND TUESDAY...LOW MOVES RAPIDLY UP ATLC SEABOARD. SOME
LINGERING DRIZZLE/SPRINKLES POSSIBLE ESPECIALLY SCNTRL GA IN MORNING
BUT WILL NOT MENTION IN ZFP. LOW LEVEL MOISTURE AXIS MOVES THRU
DURING DAY WITH CLOUDS DECREASING FROM W-E. HIGH PRESSURE BEGINS TO
BUILD EWD BUT LOCAL PRESSURE GRADIENT REMAINS TIGHT ON BACK SIDE OF
LOW AND OFFSHORE WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ESPECIALLY
IN MORNING. MAX TEMPS FROM AROUND 60 INLAND TO MID-UPR 60S SE THIRD
CWFA. AT NIGHT...MID/UPPER TROF AXIS NOW EAST OF CWFA AND GRADIENTS
BEGIN TO RELAX BUT WINDS STAY IN 5-10 MPH RANGE. ON TUESDAY..
GUIDANCE POINTS TO STRONG LOW LEVEL JET DEVELOPING WHICH WILL
COMBINE WITH ABUNDANT DRY AIR MIXING DOWN FOR ANOTHER BOUT OF BREEZY
WINDS. MON NIGHT TEMPS DROP TO 40 TO 45...AND WILL CLOUDS ENDING AND
WEAK GRADIENTS...MID-UPR 30S TUES NIGHT WITH FROST POSSIBLE NORMALLY
FROST-PRONE AREAS.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
PREVAILING NW FLOW AND SUBSIDENCE WILL MINIMIZE CLOUDS AND ALLOW
PREDAWN LOWS TO DROP TO LOW-MID 30S. SOME INDICATION OF SRN STREAM
LOW DEVELOPG OVER NW GULF AND TRACKING NE SO WILL INTRO LO SCT POPS
S AND WDLY SCT POPS N TOWARD WEEKEND.

&&

.MARINE...
PER ABOVE DISCUSSION...TIGHT GRADIENTS BEHIND LOW TRANSLATES TO SCA
CONDS UNTIL MONDAY NIGHT. THEN HI PRES RIDGE BUILDS EAST WITH
GRADUAL DECREASE IN WINDS AND SEAS.

&&

.FIRE WEATHER...NO CONCERNS FOR TOMORROW. RAPID DRYING OUT OF
AIRMASS AND HIGH TRANSPORT WINDS EXPECTED ON TUESDAY WITH FIRE
WEATHER WATCH ISSUED FOR INLAND FLA.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE  46 64 39 61/ 30 10 05 00
PANAMA CITY  50 64 43 63/ 30 10 05 00
DOTHAN       45 61 39 58/ 30 10 05 00
ALBANY       45 60 39 57/ 40 10 05 00
VALDOSTA     48 64 41 60/ 50 10 05 00
CROSS CITY   52 68 44 65/ 40 10 05 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SCA ALL WATERS.
     FIRE WEATHER WATCH TUESDAY INLAND ZONES.
&&

BLOCK
Hazardous weather outlook, Feb 27, 5:50 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EST SUN FEB 27 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-281100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
550 AM EST SUN FEB 27 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH TONIGHT DUE TO
INCREASING WINDS AND SEAS AHEAD OF A GULF LOW PRESSURE SYSTEM. THE
LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTHEAST GULF TODAY...
PULLING A WARM FRONT NORTHWARD INTO NORTH FLORIDA THIS AFTERNOON.
INCREASING INSTABILITY AND SHEAR WILL ALLOW A FEW OF THE
THUNDERSTORMS TO BECOME STRONG THIS AFTERNOON OVER EASTERN PORTIONS
OF THE FLORIDA BIG BEND. THIS AREA IS HIGHLIGHTED FOR A SLIGHT RISK
OF SEVERE WEATHER BY THE STORM PREDICTION CENTER. RAIN CHANCES WILL
TAPER OFF FROM SOUTHWEST TO NORTHEAST TONIGHT AS THE LOW ACCELERATES
TO THE NORTHEAST TOWARD THE SOUTHEAST COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MUCH DRIER AIR WILL OVERSPREAD THE AREA ON TUESDAY...ENHANCING THE
SPREAD OF WILDFIRES. A LIGHT FREEZE IS POSSIBLE WEDNESDAY MORNING. A
WEAKER GULF LOW PRESSURE SYSTEM WILL BRING A SLIGHT CHANCE OF RAIN
WEDNESDAY NIGHT AND THURSDAY TO THE COASTAL WATERS.

.RIP CURRENTS...
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE EAST AND
SOUTHEAST FACING BEACHES OF THE EASTERN FLORIDA PANHANDLE AND
WESTERN FLORIDA BIG BEND.

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.

IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON
OVER THE EASTERN FLORIDA BIG BEND.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

8-JAMSKI

The radar

The Tallahassee radar (KTLH), 78 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Taylor

When
February 27, 4:30 PM EST
Where
Taylor County, Perry
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
30.117, -83.583

Roof damage to a mobile home. Reported by the Taylor County EMA.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437360.